Watson Pharmaceuticals announces limited recall of Fentanyl transdermal patches

Watson Pharmaceuticals, Inc. has announced that one lot of 75 mcg/hr Fentanyl Transdermal System patches sold in the United States is being voluntarily recalled from wholesalers and pharmacies.

The recalled patches are from Lot Number 92461850, have expiration dates of August 31, 2009 and were manufactured by Watson Laboratories, Inc. The affected lot of Fentanyl Transdermal System patches was shipped to customers between January 30, 2008 and March 19, 2008. No other strengths or lots were affected and the Company does not anticipate any product shortages as a result of this recall. The Company has notified the U.S. Food and Drug Administration (FDA) of the recall.

A small number of patches leaking fentanyl gel have been detected in this lot, potentially exposing patients or caregivers directly to fentanyl gel. Fentanyl patches that are leaking should not be used. No injuries have been reported in connection with the recalled lot. However, exposure to fentanyl gel may lead to serious adverse events, including respiratory depression and possible overdose, which may be fatal.

Anyone who has 75 mcg/hr Fentanyl Transdermal System patches should check the box or foil pouch for the lot number and expiration date to see if they have patches that are being recalled. Affected patches should not be handled directly. Anyone with 75 mcg/hr Fentanyl Transdermal System patches being recalled should call 800-668-4391, Monday through Friday, 8:00 a.m.-5:00 p.m. EDT, for instructions on how to return affected product.

Patients using fentanyl patches who have medical questions should contact their health-care providers.

Any adverse reactions experienced with the use of this product, and/or quality problems should also be reported to the FDA's MedWatch Program by phone at 1-800-FDA-1088, by Fax at 1-800-FDA-0178, by mail at MedWatch, FDA, 5600 Fishers Lane, Rockville, MD 20852-9787, or on the MedWatch website at http://www.fda.gov/medwatch.

Fentanyl Transdermal System CII is indicated for the management of persistent, moderate to severe chronic pain that requires continuous, around the clock opioid administration for an extended period of time and cannot be managed by other means such as non-steroidal analgesics, opioid combination products, or immediate release opioids.

Anyone who comes in contact with fentanyl gel should thoroughly rinse exposed skin with large amounts of water only; do not use soap. Immediately dispose of affected patches that may be damaged or compromised in any way by flushing them down the toilet, using caution not to handle them directly. Damaged and/or compromised patches that have leaked gel will not provide effective pain relief.

Comments

The opinions expressed here are the views of the writer and do not necessarily reflect the views and opinions of News-Medical.Net.
You might also like... ×
New cystic fibrosis drug now available through NHS England